MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 491103
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no 510(k) for this device but is considered to be substantially similar to the legally u.S.Marketed device bd prepstain¿ catalog number :490100 with 510k#: p970018.Product number: 491103 is a class iii ivd in the us.Associate pma number is p970018.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd prepstain¿ it failed to puncture four surepath vials.As a result, the customer got three slides with no cells an one slide with cells.The customer reports that four slides should be blank, but one of the four slides has cells.Customer also reports there are 40 cells on multiple 10x fovs and is concerned of possible cross contamination.No patient impact was reported.The following information was provided by the initial reporter: customer reports the prepmate failed to puncture 4 surepath vials.As a result, they got 3 slides with no cells and one slide with cells.Customer reports 4 slides should be blank, but one of the 4 slides has cells.Affected slide: customer reports 40 cells on multiple 10x fovs and concerned of possible cross contamination.Customer says this issue happened one time and most likely caused by operator's error.Customer confirms they report no issues with consumables or instrument.Customer had to get off the phone and declined further investigation or troubleshooting.
 
Event or Problem Description
It was reported that while using the bd prepstain¿ it failed to puncture four surepath vials.As a result, the customer got three slides with no cells an one slide with cells.The customer reports that four slides should be blank, but one of the four slides has cells.Customer also reports there are 40 cells on multiple 10x fovs and is concerned of possible cross contamination.No patient impact was reported.The following information was provided by the initial reporter: customer reports the prepmate failed to puncture 4 surepath vials.As a result, they got 3 slides with no cells and one slide with cells.- customer reports 4 slides should be blank, but one of the 4 slides has cells.- affected slide: customer reports 40 cells on multiple 10x fovs and concerned of possible cross contamination.- customer says this issue happened one time and most likely caused by operator's error.- customer confirms they report no issues with consumables or instrument.- customer had to get off the phone and declined further investigation or troubleshooting.
 
Additional Manufacturer Narrative
H.6 investigation summary: complaint reports sample transfer issues on prepmate (catalog number 491103) serial number (b)(6).Complaint alleges instrument failed to puncture four surepath vials.As a result three slides had no cells and one slide had cells causing concerns of possible cross contamination.Customer confirmed issue most likely caused by operator¿s error and reports no issues with the consumables or instrument.Root cause not determined, and this complaint is not a confirmed failure of the instrument based on the customer investigation.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6) 2018.Service history review was performed for the instrument (b)(6), and no additional work orders were observed for the complaint failure mode reported.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "sample transfer.".

Brand Name
BD PREPSTAIN¿
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15602299
Report Number1119779-2022-01300
Device Sequence Number13987518
Product Code MKQ
UDI-Device Identifier00382904911034
UDI-Public00382904911034
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number491103
Device Catalogue Number491103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown